A 6-year-old girl from Northern Texas tried jumping out of a window after taking the popular flu prevention medication Tamiflu. After taking the drug, the girl experienced hallucinations, ran away from school and attempted to jump out of a second-story window. Following the alarming incident, a doctor informed the girl’s parents that Tamiflu (oseltamivir) has been linked to psychiatric events in very rare cases. The 6-year-old’s father urged parents to do their homework before taking Tamiflu, or any other drug for that matter. Via CBS Local. Posted January 12, 2018.
The FDA is issuing label changes to prescription cough and cold products containing the opioids codeine or hydrocodone. The agency advises that people 18 and younger should avoid using prescription medicines with those ingredients because there is a heightened risk of slowed or difficult breathing, misuse, abuse, addiction, overdose and death. Via FDA. Posted January 11, 2018.
Tesaro is notifying healthcare professionals about newly discovered adverse events associated with their injectable chemo nausea drug Varubi. The company has reported that some patients have experienced anaphylaxis, anaphylactic shock and other serious hypersensitivity reactions during or within the first few minutes of receiving the injection. Some patients have been hospitalized following this alarming reaction. Via Tesaro. Posted January 12, 2018.